Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 10, 2014, 2:52 PM CDT for 7 counties in Wisconsin. It took effect at Oct 11, 2014, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 2:52 PM CDT (19:52 UTC)
- In effect from
- Oct 11, 2014, 1:00 AM CDT
- Expired
- Oct 11, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -165 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WWUS73 KGRB 101952 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CDT FRI OCT 10 2014 ...AREAS OF FROST EXPECTED OVER EAST CENTRAL WISCONSIN TONIGHT... .HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND BRING MOSTLY CLEAR SKIES AND LIGHT WINDS TO THE REGION. TEMPERATURE ARE EXPECTED TO FALL NEAR THE FREEZING MARK OVER EAST CENTRAL WISCONSIN LATE TONIGHT INTO EARLY SATURDAY MORNING. WIZ022-038>040-048>050-110400- /O.NEW.KGRB.FR.Y.0009.141011T0600Z-141011T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 252 PM CDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED OVER EAST CENTRAL WISCONSIN. * AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AND PERSIST INTO EARLY SATURDAY MORNING. THE FROST WILL DAMAGE OR KILL SENSITIVE VEGETATION IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
2 follow-up statements
867 WWUS73 KGRB 110059 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 759 PM CDT FRI OCT 10 2014 ...FROST EXPECTED OVER EAST-CENTRAL FOR THE START OF THE WEEKEND... .HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN AND BRING DECREASING CLOUDS AND LIGHT WINDS TO THE REGION. TEMPERATURES DROPPING TO NEAR THE FREEZING MARK WILL RESULT IN THE FORMATION OF FROST ACROSS THE AREA. WIZ022-038>040-048>050-111100- /O.CON.KGRB.FR.Y.0009.141011T0600Z-141011T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 759 PM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * LOW TEMPERATURES OF 30 TO 35 ARE EXPECTED. * THE COLD TEMPERATURES AND LIGHT WINDS WILL RESULT IN THE FORMATION OF FROST. * THIS WILL BE THE FINAL FROST/FREEZE WEATHER MESSAGE FOR THE 2014 GROWING SEASON. THE NATIONAL WEATHER SERVICE IN GREEN BAY WILL RESUME ISSUING FROST ADVISORIES AND FREEZE WARNINGS NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SKOWRONSKI
059 WWUS73 KGRB 110852 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CDT SAT OCT 11 2014 ...FROST EXPECTED OVER EAST CENTRAL WISCONSIN EARLY THIS MORNING... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S THIS MORNING...LEADING TO AREAS OF FROST. WIZ022-038>040-048>050-111400- /O.CON.KGRB.FR.Y.0009.000000T0000Z-141011T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 352 AM CDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * LOW TEMPERATURES OF 32 TO 36 ARE EXPECTED. * THE COLD TEMPERATURES AND LIGHT WINDS WILL RESULT IN THE FORMATION OF FROST. * THIS WILL BE THE FINAL FROST/FREEZE WEATHER MESSAGE FOR THE 2014 GROWING SEASON. THE NATIONAL WEATHER SERVICE IN GREEN BAY WILL RESUME ISSUING FROST ADVISORIES AND FREEZE WARNINGS NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:24 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 10, 12:24 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1224 PM CDT FRI OCT 10 2014 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 352 AM CDT FRI OCT 10 2014 TEMPERATURES...FROST POTENTIAL AND SKY COVER ARE THE MAIN FCST CONCERNS. CANADIAN HIGH PRESSURE COVERED THE NORTHERN PLAINS AND WESTERN GREAT LAKES REGION EARLY THIS MORNING. SKIES WERE MOSTLY CLEAR...EXCEPT NEAR THE UPPER MICHIGAN BORDER...WHERE SOME LAKE-ENHANCED CLOUDS WERE OBSERVED. A S/W TROF IS EXPECTED TO MOVE THROUGH NORTHERN WI LATE THIS AFTERNOON AND EVENING. WITH A DRY AIR MASS IN PLACE...LITTLE OR NO PCPN IS EXPECTED. HOWEVER...LOW-LEVEL RH PROGS INDICATE THAT CLOUDS MAY MAKE A SOUTHWARD PUSH. THIS TREND IS SUPPORTED BY A DEVELOPING THERMAL TROF...WHICH PERSISTS TONIGHT INTO SATURDAY MORNING. THE AMOUNT OF SKY COVER IS UNCERTAIN THOUGH...AS SUBSIDENCE ASSOCIATED WITH THE CANADIAN HIGH MAY TEND TO BREAK UP THE CLOUDS. REGARDLESS...ANY LINGERING CLOUDS SHOULD DECREASE ON SATURDAY AFTERNOON AS THE THERMAL TROF SHIFTS EAST...AND UPPER LEVEL RIDGING ARRIVES. MIXING THROUGH 850-825 MB SHOULD YIELD HIGH TEMPS IN THE UPPER 40S TO MIDDLE 50S TODAY...AND LOWER TO MIDDLE 50S ON SATURDAY. LOWS TONIGHT SHOULD DROP INTO THE UPPER 20S TO MIDDLE 30S. ANOTHER NIGHT OF FROST IS EXPECTED OVER EAST CENTRAL WI LATE TONIGHT INTO EARLY SATURDAY. WILL LET THE FIRST FROST ADVISORY EXPIRE THIS MORNING...AND LET THE DAY CREW ISSUE ANY SUBSEQUENT HEADLINES FOR TONIGHT. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 352 AM CDT FRI OCT 10 2014 PRECIPITATION TIMING IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. DRY CONDITIONS SHOULD PERSIST THROUGH SUNDAY MORNING AS SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE EXIT THE REGION TO THE EAST. WARM ADVECTION AND AN OPEN SHOT OF GULF MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS TO EAST CENTRAL WISCONSIN ON SUNDAY AFTERNOON. THERE IS A CHANCE FOR SHOWERS ON SUNDAY NIGHT AS A MID LEVEL TROUGH APPROACHES FROM THE CENTRAL CONUS AND A SURFACE LOW MOVING ACROSS CANADA DRAGS A FRONTAL BOUNDARY TOWARD WISCONSIN. SHOWERS ARE LIKELY ON MONDAY AS A SURFACE LOW MOVES TOWARD THE REGION FROM THE SOUTHERN PLAINS. RAIN CHANCES TAPER OFF ON TUESDAY AS THE MID LEVEL TROUGH AXIS PASSES EAST OF WISCONSIN AND THE SURFACE LOW MAKES ITS WAY ACROSS LOWER MICHIGAN. NO HIGHER THAN A SLIGHT CHANCE FOR SHOWERS ON WEDNESDAY...THEN DRY THROUGH THURSDAY AS SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE BUILD INTO THE REGION FROM THE WEST. HIGH TEMPERATURES MOSTLY AROUND NORMAL FOR THIS TIME OF YEAR...EXCEPT A FEW DEGREES COLDER ON MONDAY AND TUESDAY DUE TO CLOUDS AND RAIN. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1224 PM CDT FRI OCT 10 2014 THE COMBINATION OF A NW FLOW OFF OF LAKE SUPERIOR AND THE APPROACH OF A MID-LEVEL SHORTWAVE WL BRING LOW-END VFR CLOUDS TO NRN WI THIS AFTERNOON THRU THE EVENING HOURS. SOME OF THESE CLOUDS WL EVENTUALLY REACH CENTRAL AND E-CNTRL WI THIS EVENING...BUT REMAIN AT VFR BASES. ONCE THE SHORTWAVE DEPARTS LATER TNGT...SKIES WL TEND TO CLEAR EXCEPT FOR HI CLOUDS DRIFTING OVERHEAD FROM STORMS WELL TO OUR SOUTH. OTHERWISE...HI PRES IS EXPECTED TO BE THE MAIN WEATHER FEATURE FOR TNGT INTO SAT WITH WINDS BACKING TO THE S-SW ON SAT AS THE SFC HI MOVES TOWARD THE ERN GREAT LAKES. A NICE FLYING DAY CAN BE EXPECTED ON SAT WITH VFR CONDITIONS TO PREVAIL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......AK
Hazardous weather outlook, Oct 10, 2:49 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT FRI OCT 10 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 249 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT FROST IS EXPECTED ACROSS MUCH OF EAST CENTRAL WISCONSIN LATE TONIGHT INTO EARLY SATURDAY. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY HEAVY RAINFALL IS POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT AS LOW PRESSURE MOVES FROM THE SOUTHERN PLAINS TOWARDS SOUTHERN LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-112000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 249 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY DEEPENING LOW PRESSURE MOVING FROM THE SOUTHERN PLAINS TO SOUTHERN LAKE MICHIGAN COULD PRODUCE GUSTY NORTHEAST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MONDAY NIGHT AND TUESDAY. AK/RDM
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.